Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2002, 5:31 PM MDT for Guadalupe County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2002, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 1, 2002, 6:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3514 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS55 KABQ 012331 SVRABQ NMC019-020015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF PASTURA...OR ABOUT 18 MILES NORTHEAST OF VAUGHN...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS ALONG HIGHWAY 54 BETWEEN PASTURA AND VAUGHN...OTHERWISE IT WILL REMAIN OVER RURAL WEST CENTRAL GUADALUPE COUNTY LAT...LON 3487 10489 3488 10522 3448 10522 3448 10491 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:55 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 1, 3:55 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT MON JUL 1 2002 CURRENT RADAR AND SATELLITE TRENDS SHOW THE MOST ACTIVITY ALONG THE CENTRAL MOUNTAINS...ESPECIALLY SANGRES BUT THE SET UP IS FOR THE NORTHWEST MOUNTAINS AND WEST CENTRAL MOUNTAINS TO SEE SOME ISOLATED THUNDERSTORM ACTIVITY. EXPECTED ALL THE ACTIVITY TO DIE OFF AS THE EVENING PROGRESSES PER THE LAST FEW DAYS TREND. DRY THUNDERSTORM ACTIVITY WITH BLOWING DUST AND GUSTY WINDS WEST OF THE CENTRAL MOUNTAIN CHAIN. GOOD DOWNPOURS WITH WITH MARBLE SIZED HAIL REPORTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. OVERALL...EXPECT THE ACTIVITY TO INCREASE THE NEXT COUPLE OF DAYS AS ALL THE MODELS SHOW A EASTERLY MOISTURE PUSH FROM TEXAS. STRONG CONVERGENCE SCENARIO ALSO SETTING UP WITH THIS PUSH AS WAS SIMILAR TO A COUPLE OF WEEKS AGO. SURFACE TO 700 MB CONVERGENCE LINE SHOWN TO BE ALONG THE CONTINENTAL DIVIDE TUESDAY AFTERNOON THEN TRANSLATING TO TO THE AZ AND NM STATE LINE ON WEDNESDAY. ALL DURING THIS TIME...SURFACE DEWPOINTS WILL RISE FROM EAST TO WEST. RATHER COMPLEX SYNOPTIC PATTERN WITH RIDGE AXIS ALONG THE AZ...NM STATE LINE CAUGHT BETWEEN A CUT OFF LOW OFF THE BAJA...SOUTHERN CA COAST AND A EASTERLY WAVE OVER SOUTHERN TEXAS. MODELS PROG BOTH THESE FEATURES TO MOVE CLOSER TO NM THE NEXT COUPLE OF DAYS. BELIEVE THE SUBSIDENCE NARROW DRY SLOT ASSOCIATED WITH THE EAST WAVE OVER TEXAS WONT INHIBIT CONVECTION AS SURFACE DEWPOITS WILL BE TOO HIGH. THE CUT OFF WAVE TO THE WEST WILL CONTINUE TO SWEEP MID TO HIGH LEVEL MOISTURE INTO ARIZONA AS IT SHEARS OUT INTO SOUTHERN CA AND NORTHERN AZ WITH SOME OF THE ASSOCIATED MOISTURE SLOSHING INTO WESTERN NM. THUS WITH THE MOISTURE IN PLACE...NECESSARY SFC HEATING AND UPSLOPE MORNING FLOW ALONG THE HIGHLANDS...LOOK FOR CONVECTION THE NEXT COUPLE OF DAYS. CONVECTION SHOULD ALSO LAST LONGER AND PERHAPS INTO THE MORNING HOURS AS WAS SEEN A COUPLE OF WEEKS AGO. FOR THE REST OF THE PERIOD...DONT BELIEVE THE CALIFORNIA WAVE WILL SCOUR OUT THE HIGHER DEWPOINTS WHICH WILL BE IN PLACE FROM THE EASTERLY PUSH THUS HAVE TO BELIEVE THAT NORTHERN AND CENTRAL NEW MEXICO IS IN LINE FOR CONVECTIVE ACTIVITY THROUGH THE WHOLE FORECAST PERIOD. TOUGH TO PREDICT HOW MUCH THOUGH AND WILL CONTINUE WITH MENTION OF FEW IN SOME AREAS AND CHANCE IN THE MOST PRONE AREAS. MAX TEMPERATURES ALSO SHOWN TO DECREASE WITH THE UPTICK IN OUTFLOW ACTIVITY THE NEXT COUPLE OF DAYS. WITH THE RISE IN DEWPOINTS...LOW TEMPERATURES WILL BE MODERATE BUT SUBJECT TO THE UNCERTAINTY TO A COUPLE WELL PLACED OUTFLOWS IN WHICH TEMPERATURES CAN DECREASE 25 TO 30 DEGREES BETWEEN TWO HOURLY OBSERVATIONS. MODEL GUIDANCE SHOWING SOME GUSTY WINDS DEVELOPING ALONG THE WESTERN TIER OF THE STATE DUE TO THE TIGHT GRADIENT AROUND THE CONVERGENCE LINE ON TUESDAY WITH LOCAL EAST CANYON WINDS THE NEXT COUPLE OF EVENINGS. WITH INCREASED CONVECTIVE ACTIVITY TOMORROW AND ABQ BEING ON THE EAST SIDE OF THE MAIN CONVERGENCE LINE FEEL THAT THE CANYON WINDS WILL BE EXTRA STRONG TUESDAY NIGHT. WACHTER ABQ BT 069/096 069/092 067 52112 SAF BT 061/092 062/087 060 52123 TCC BB 068/091 066/089 065 52122 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.